Alert archive / Arizona / Special Weather Statements in 2015

Special Weather Statement, NWS Tucson, AZ

August 30, 2015Santa Cruz County, Arizona

NWS Tucson, AZ issued this special weather statement at Aug 30, 2015, 2:13 PM MST for Santa Cruz County, Arizona. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2015, 2:13 PM MST (21:13 UTC)
Expired
Aug 30, 2015, 2:45 PM MST
In force
32 min
Issued by
NWS Tucson, AZ

County Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 47 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 9.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2015-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2015-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-316 J/kg
Mixed-layer LCL
2484 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

741 
WWUS85 KTWC 302113
SPSTWC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
213 PM MST SUN AUG 30 2015
 
AZZ503-504-513-302145-
UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ-
TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-
213 PM MST SUN AUG 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA CRUZ COUNTY UNTIL
245 PM MST...

AT 213 PM MST...DOPPLER RADAR WAS TRACKING A COUPLE OF STRONG 
THUNDERSTORMS OVER PATAGONIA LAKE AND NEAR AMADO...MOVING NORTHWEST 
AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RIO RICO NORTHEAST...RIO RICO SOUTHEAST...TUBAC...
TUMACACORI-CARMEN...PATAGONIA LAKE...KINO SPRINGS AND AMADO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD 
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED 
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3172 11116 3172 11091 3139 11067 3133 11086
TIME...MOT...LOC 2113Z 150DEG 8KT 3150 11083 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 30, 2:08 PM MST, 5 minutes earlier.

Area forecast discussion, Aug 30, 2:08 PM MST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
208 PM MST SUN AUG 30 2015

.SYNOPSIS...ANOTHER GOOD CHANCE OF SHOWERS AND THUNDERSTORMS THIS
EVENING AND MONDAY. A SLOW DRYING TREND WILL THEN LIMIT
THUNDERSTORMS TO EAST OF TUCSON THE SECOND HALF OF THE WEEK. HOTTER
THAN AVERAGE TEMPERATURES WILL FALL TO NEAR AVERAGE AROUND THE
MIDDLE OF THE WEEK.

&&

.DISCUSSION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WERE
GETTING A LATER START TODAY COMPARED TO YESTERDAY. STILL EXPECTING
THE CURRENT ACTIVITY ACROSS SANTA CRUZ AND WESTERN COCHISE COUNTIES
TO EXPAND AS OUTFLOW FROM THESE STORMS SPREADS NORTHWARD. STRONG
WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY CONCERNS TODAY.
LATEST MODELS SUGGESTED THAT THE DRYING TREND MIGHT BE A LITTLE
SLOWER THIS WEEK AS THE SYSTEM TRACKING THROUGH SOUTHERN CANADA AND
THE NORTHERN TIER STATES HAS LESS OF AN INFLUENCE THIS FAR SOUTH.
WILL STILL SHOW A DECREASE IN DAILY THUNDERSTORM COVERAGE AFTER
MONDAY. HOWEVER...MEDIUM RANGE MODELS SUGGESTED SOME TROPICAL
INFLUENCE FROM THE EASTERN PACIFIC AS A POSSIBLE SYSTEM HELPS PUSH
DEEPER MOISTURE BACK INTO THE AREA LATE IN THE WEEK INTO THIS COMING
WEEKEND.

&&

.AVIATION...VALID THRU 01/00Z.  CLOUDS WILL THEN BE ON THE INCREASE
THRU THE AFTERNOON WITH ANOTHER ROUND OF SCT SHRA/TSRA.  SIMILAR TO
SATURDAY...SHRA/TSRA AREAL COVERAGE WILL BE RELATIVELY WIDESPREAD
AND CONTINUE INTO THE EARLY EVENING HOURS.  KOLS AND KDUG WILL
LIKELY BE IMPACTED WITH JUST A CHANCE THE KTUS WILL.  BRIEF MVFR
CONDITIONS AND GUSTY WINDS TO 45 KTS WILL BE POSSIBLE IN AND AROUND
THE STRONGER STORMS.  OUTSIDE OF THUNDERSTORM INFLUENCE SURFACE
WINDS WILL GENERALLY BE UNDER 10 KTS.  SIMILAR CONDITIONS ARE
EXPECTED MONDAY.  AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...YET ANOTHER ROUND OF SCATTERED SHOWERS AND
THUNDERSTORMS TODAY...WITH RELATIVELY SIMILAR COVERAGE TO
SATURDAY...ONLY LESS ACTIVITY OVER THE FAR WESTERN ZONES.  PRIME
CONCERN TODAY IS STRONG WINDS AND HEAVY RAIN DUE TO SLOW MOTIONS.
THIS BASIC IDEA WILL CONTINUE EARLY THIS WEEK...WITH DAILY AFTERNOON
AND EVENING STORMS EXPECTED.  STARTING MONDAY STORMS WILL TEND TO BE
MORE FOCUSED OVER EASTERN ZONES...WITH DIMINISHED THUNDERSTORM
ACTIVITY FROM WEDNESDAY ON.  THUNDERSTORMS ARE EXPECTED TO BE WET
AND AS IS TYPICAL MAY PRODUCE STRONG...GUSTY AND ERRATIC WINDS WITH
THE STRONGER THUNDERSTORMS.

OUTSIDE OF THUNDERSTORMS GENERALLY LIGHT TERRAIN DRIVEN WINDS ARE
EXPECTED.  BEGINNING MONDAY A WEST TO SOUTHWEST FLOW WILL DEVELOP
ACROSS ARIZONA.  THE STRONGEST WINDS WILL BE ACROSS ZONE
150...PEAKING IN THE 15-20 MPH RANGE.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

In the hours before

Special weather statement, Aug 30, 2:13 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
213 PM MST SUN AUG 30 2015

AZZ503-504-513-302145-
UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ-
TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-
213 PM MST SUN AUG 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA CRUZ COUNTY UNTIL
245 PM MST...

AT 213 PM MST...DOPPLER RADAR WAS TRACKING A COUPLE OF STRONG
THUNDERSTORMS OVER PATAGONIA LAKE AND NEAR AMADO...MOVING NORTHWEST
AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RIO RICO NORTHEAST...RIO RICO SOUTHEAST...TUBAC...
TUMACACORI-CARMEN...PATAGONIA LAKE...KINO SPRINGS AND AMADO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3172 11116 3172 11091 3139 11067 3133 11086
TIME...MOT...LOC 2113Z 150DEG 8KT 3150 11083

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 5:38 PM MSTSpecial Weather StatementTWCPima37 min
Aug 29, 6:36 PM MSTSpecial Weather StatementTWCPinal54 min
Aug 30, 1:37 PM MSTSevere Thunderstorm WarningTWCSanta Cruz23 min
Aug 30, 4:51 PM MSTAreal Flood AdvisoryTWCPima3 hr

Nearby

Special Weather Statements in Arizona, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.